Florida, 2011Lightning Strike in Florida, July 31, 2011
July 31, 2011 · NWS TBW · 1 event in 1 county or zone
Scattered afternoon seabreeze thunderstorms developed along the coast. A female was struck by lightning and injured from one thunderstorm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon seabreeze thunderstorms developed along the coast. A female was struck by lightning and injured from one thunderstorm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 31, 7:45 AM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 31, 7:45 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
845 AM EDT SUN JUL 31 2011
.FOR THE MORNING UPDATE...MID AND U/L RIDGE HAS WEAKENED A BIT OVER
THE REGION WITH COOLING INDICATED ALOFT. DEEP LAYER MOISTURE HAS
DRAMATICALLY INCREASED WITH PCPW VALUE ON 12Z TBW SOUNDING OF 2.21
INCHES. WEAK EASTERLY FLOW WILL PROMOTE SCATTERED THUNDERSTORMS TO
DEVELOP ALONG THE WEST COAST SEABREEZE BOUNDARY BY EARLY
AFTERNOON...WITH AREAL COVERAGE INCREASING MID TO LATE AFTERNOON AS
NUMEROUS THUNDERSTORMS DEVELOP DUE TO THE EAST COAST SEABREEZE
BOUNDARY PUSHING ACROSS THE PENINSULA AND BOUNDARY INTERACTIONS TAKE
PLACE. ATMOSPHERE HAS BECOME QUITE UNSTABLE WITH STRONGER
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND A FEW
PULSE SEVERE STORMS ARE POSSIBLE. CURRENT ZONES ARE ON TRACK WITH
NO UPDATE PLANNED.
&&
.AVIATION...VFR CONDITIONS THIS MORNING INTO EARLY AFTERNOON...THEN
AFTERNOON SEA BREEZE THUNDERSTORMS TO DEV AFT 18Z THRU THE EVENING
WITH AREAS OF MVFR AND BRIEF LOCAL IFR CIGS/VSBY AND GUSTY WINDS IN
AND NR CONVECTION. VFR CONDITIONS RETURNING AREA WIDE TONIGHT.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM...13/OGLESBY
AVIATION...25/DAVIS
Hazardous weather outlook, Jul 31, 4:28 AM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
528 AM EDT SUN JUL 31 2011
FLZ039-042-043-048>052-055>057-060>062-065-312300-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
528 AM EDT SUN JUL 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
DEEPER TROPICAL MOISTURE WILL ESTABLISH OVER THE REGION TODAY
HELPING TO INCREASE THUNDERSTORM CHANCES. WITH WEAK FLOW IN
PLACE...THE WEST COAST SEA BREEZE WILL BE ABLE PUSH WELL INLAND.
AFTERNOON THUNDERSTORMS THAT DEVELOP WILL BE ABLE TO PRODUCE
STRONG WINDS...FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
...THUNDERSTORM IMPACT...
DEEP MOISTURE IS EXPECTED TO REMAIN IN PLACE THROUGH MUCH OF THE
WEEK. EXPECT THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. SOME
STRONG STORMS WILL BE ABLE TO PRODUCE STRONG WINDS...FREQUENT
LIGHTNING...HEAVY RAIN AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BARRON
Lightning, Pinellas
- When
- July 31, 12:30 PM EST
- Where
- Pinellas County, Treasure Island
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.770, -82.770
An 18-year-old female was struck by lightning while getting out of a pool on Treasure Island. She was transported to the hospital with minor injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, July 31, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, July 31, 2011$2.0 million · 2 in hail · 7 events
- Flash Flooding and Hail in North Dakota, July 31, 2011$665,000 · 2 in hail · 16 events
- Dust Storm and Damaging Winds in Arizona, July 31, 2011$283,000 · 78 kt wind · 8 events
- Damaging Winds in South Carolina, July 31, 2011$218,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in South Dakota, July 31, 2011$35,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, July 31, 2011$28,000 · 61 kt wind · 4 events
- Excessive Heat in Missouri, July 31, 2011$30,000 · 1 event
- Heat in Nebraska, July 31, 201123 events
- Heat in Illinois, July 31, 201119 events
- Heat in Missouri, July 31, 201111 events
- Hail and Damaging Winds in South Carolina, July 31, 2011$5,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330881.